Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 13, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 4, 2026, 5:39 PM CST for Atoka County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2026, 5:39 PM CST (23:39 UTC)
- Expired
- Mar 4, 2026, 6:15 PM CST
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Atoka County, OK
The radar
The Norman radar (KTLX), 165 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 4:43 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 404 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
632
WUUS54 KOUN 042339
SVROUN
OKC005-050015-
/O.NEW.KOUN.SV.W.0013.260304T2339Z-260305T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
539 PM CST Wed Mar 4 2026
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
East central Atoka County in southeastern Oklahoma...
* Until 615 PM CST.
* At 539 PM CST, a severe thunderstorm was located 5 miles northeast
of Lane, moving east-northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
McGee Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3430 9599 3438 9599 3451 9578 3432 9578
TIME...MOT...LOC 2339Z 248DEG 21KT 3436 9592
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.2 follow-up statements
294
WWUS54 KOUN 042358
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
558 PM CST Wed Mar 4 2026
OKC005-050015-
/O.CON.KOUN.SV.W.0013.000000T0000Z-260305T0015Z/
Atoka OK-
558 PM CST Wed Mar 4 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR EAST CENTRAL ATOKA COUNTY...
At 558 PM CST, a severe thunderstorm was located 9 miles southwest of
Daisy, moving east-northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Northeastern McGee Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3436 9587 3442 9589 3451 9578 3437 9578
TIME...MOT...LOC 2358Z 247DEG 21KT 3442 9581
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.963 WWUS54 KOUN 050011 SVSOUN Severe Weather Statement National Weather Service Norman OK 611 PM CST Wed Mar 4 2026 OKC005-050021- /O.EXP.KOUN.SV.W.0013.000000T0000Z-260305T0015Z/ Atoka OK- 611 PM CST Wed Mar 4 2026 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ATOKA COUNTY WILL EXPIRE AT 615 PM CST... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. LAT...LON 3436 9587 3442 9589 3451 9578 3437 9578 TIME...MOT...LOC 0011Z 248DEG 21KT 3445 9573 $$ ..speg.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 12:40 PM CST, 4 hours 59 minutes earlier. Its key messages:
- Updated at 1238 PM CST Wed Mar 4 2026
- Periods of rain and thunderstorms on Wednesday (mainly along & east of I-44/I-35) with a limited severe weather risk across southern Oklahoma.
- More focused and potentially significant risks of severe weather on Thursday evening/night and Friday.
- Fog possible late tonight into Thursday morning
- Elevated fire weather conditions possible across western Oklahoma/western-north Texas on Friday afternoon.
Area forecast discussion, Mar 4, 12:40 PM CST, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Norman OK 1240 PM CST Wed Mar 4 2026 ...New NEAR TERM, SHORT TERM... .KEY MESSAGES... Updated at 1238 PM CST Wed Mar 4 2026 - Periods of rain and thunderstorms on Wednesday (mainly along & east of I-44/I-35) with a limited severe weather risk across southern Oklahoma. - More focused and potentially significant risks of severe weather on Thursday evening/night and Friday. - Fog possible late tonight into Thursday morning - Elevated fire weather conditions possible across western Oklahoma/western-north Texas on Friday afternoon. && .NEAR TERM... (Rest of today and tonight) Issued at 1238 PM CST Wed Mar 4 2026 Scattered rain showers and a few storms continued to develop and move across parts of central and southern OK and north TX this morning. This activity is expected to continue this afternoon with an increase in storm development especially along the stalled front in parts of south central OK as the afternoon progresses. With dewpoints in the low/mid 60s in the moist sector south of the front, some but limited daytime heating, and steep lapse rates, some instability is expected to develop this afternoon and evening. With the instability some of the storms could become severe this afternoon and evening. A few of the elevated storms north of the front could become strong to severe with hail being the primary concern. The higher potential for severe will be with storms along and south of the front where large hail and damaging winds will be the primary concern. The severe potential is expected to diminish overnight although the chance for showers/storms will continue into Thursday as WAA continues. Models are showing the potential for some fog, maybe dense fog, development will be possible later tonight into early Thursday mainly across the northern half to two-thirds of OK which does include the OKC metro. Cooler temperatures are expected this afternoon north of the front with highs in the 50s and 60s due to cloud cover and rain. South of the front, temperatures are expected to warm into the 70s. Temperatures will also vary tonight with lows ranging from the upper 30s in NW OK to the upper 50s in SE parts of the fa. && .SHORT TERM... (Thursday through Friday night) Issued at 1238 PM CST Wed Mar 4 2026 The active weather will continue Thursday and Friday. THURSDAY & THURSDAY NIGHT: Expected Weather impacts- Severe Weather and Fog Fog is expected to be ongoing Thursday morning across parts of the area. The visibilities are expected to improve mid to late Thursday morning. Some lingering showers/storms could also be occurring Thursday morning. This activity is expected to diminish as the morning progresses. The stalled frontal boundary is expected to lift back north as a warm front Thursday although there are some differences in the models on the timing of this. With the warm front lifting, the warm, moist air is expected to spread northward with much if not all of the fa in the moist sector by Thursday afternoon. Meanwhile, a dryline is expected to develop west of the fa. Models show scattered storm development near the dryline in the central/eastern TX panhandle Thursday afternoon. These storms will then move east into parts of western OK and western north TX late Thursday afternoon/early evening. With decent instability and improving shear as the LLJ strengthens, severe storms will be possible. Large hail and damaging winds will be possible. There will also be a low risk for tornadoes, especially as the LLJ strengthens Thursday evening. The storms are expected to continue to move east across the area Thursday evening/overnight with the potential for strong to severe storms continuing. With the warm front lifting north, highs will be back into the 70s across the area with lows Thursday night in the 50s to low 60s. FRIDAY & FRIDAY NIGHT: Expected Weather Impacts - Severe Weather, Elevated Fire Weather, Gusty Winds Models show a strong upper trough/shortwave moving into the Plains Friday with a speed max moving across the central Plains. At the sfc, a dryline is expected to move eastward into the fa Friday afternoon, although there is some disagreement in the models about timing and how far east the dryline will get. A cold front is then expected to move across parts of the area Friday night. Scattered thunderstorms are expected to develop along and east of the dryline starting mid to late Friday afternoon and continuing into the evening/overnight hours as the cold front moves into the area. Moderate instability and moderate to strong wind shear is expected which will lead to a risk for severe storms Friday afternoon and night with all hazards possible. For those areas west of the dryline, Elevated fire weather conditions will be possible with low RH, gusty southwest winds, and dry vegetation. One mitigating factor could be rainfall, if any, that occurs between now and then. A fairly strong pressure gradient is also expected across the area on Friday with south to southwest wind gusts of 35 to 45 mph possible. && .LONG TERM... (Saturday through Tuesday) Issued at 1239 AM CST Wed Mar 4 2026 Rain and thunderstorm chances will continue on Saturday, though shift southward into the Red River Valley, as the main upper wave departs to the north, with a continued band of southwesterly flow and upper low positioned upstream. A brief period of warmer and drier weather is expected on Sunday and Monday, as a quasi split-flow pattern takes shape across the western CONUS. Precipitation/storm chances make their return into Tuesday (and beyond), as the previously closed upper low begins to open up and shift east-northeastward. Ungar && .AVIATION... (18Z TAFS) Issued at 1144 AM CST Wed Mar 4 2026 Current observations show IFR to mainly IFR/MVFR conditions and while the forecast shows conditions improving somewhat, most locations will still have MVFR ceilings into the afternoon and evening. Scattered showers and storms are expected mainly for KDUA this afternoon and overnight, with severe storms possible. Late tonight into early Thursday morning, areas of fog will develop near/west of the I-44 corridor with dense fog possible. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 49 73 61 77 / 30 30 70 60 Hobart OK 46 74 57 81 / 30 50 80 30 Wichita Falls TX 54 79 62 83 / 70 50 60 70 Gage OK 38 70 53 77 / 0 40 50 10 Ponca City OK 42 71 59 76 / 10 20 80 60 Durant OK 60 76 62 77 / 90 70 20 90 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...25 SHORT TERM...25 LONG TERM....09 AVIATION...01
In the hours before
Special weather statement, Mar 4, 4:51 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Norman OK
451 PM CST Wed Mar 4 2026
OKZ048-042315-
Atoka OK-
451 PM CST Wed Mar 4 2026
...A strong thunderstorm will impact portions of southwestern Atoka
County through 515 PM CST...
At 451 PM CST, Doppler radar was tracking a strong thunderstorm near
Caney, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Atoka, Stringtown, Tushka, Caney, Lane, and southwestern Atoka
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3418 9632 3429 9634 3448 9602 3426 9591
TIME...MOT...LOC 2251Z 242DEG 21KT 3428 9621
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 11:39 PM CST | Special Weather Statement | OUN | Harper | 36 min |
| Mar 4, 12:04 AM CST | Severe Thunderstorm Warning | OUN | Harper, Woods | 41 min |
| Mar 4, 12:09 AM CST | Severe Thunderstorm Warning | OUN | Harper | 51 min |
| Mar 4, 12:27 AM CST | Special Weather Statement | OUN | Ellis | 33 min |
| Mar 4, 12:35 AM CST | Special Weather Statement | OUN | Woods | 40 min |
| Mar 4, 1:10 AM CST | Special Weather Statement | OUN | Ellis | 35 min |
| Mar 4, 1:14 AM CST | Special Weather Statement | OUN | Woods | 31 min |
| Mar 4, 1:40 AM CST | Special Weather Statement | OUN | Woods | 35 min |
| Mar 4, 1:47 AM CST | Areal Flood Advisory | OUN | Woods | 3 hr |
| Mar 4, 1:56 AM CST | Special Weather Statement | OUN | Woodward | 34 min |
| Mar 4, 2:04 AM CST | Special Weather Statement | OUN | Alfalfa | 26 min |
| Mar 4, 2:26 AM CST | Special Weather Statement | OUN | Alfalfa, Grant | 34 min |
| Mar 4, 2:35 AM CST | Special Weather Statement | OUN | Alfalfa | 25 min |
| Mar 4, 2:51 AM CST | Severe Thunderstorm Warning | OUN | Grant, Kay | 39 min |
| Mar 4, 2:58 AM CST | Special Weather Statement | OUN | Ellis | 32 min |
| Mar 4, 3:27 AM CST | Special Weather Statement | OUN | Kay | 33 min |
| Mar 4, 3:30 AM CST | Special Weather Statement | OUN | Woodward | 30 min |
| Mar 4, 3:34 AM CST | Areal Flood Advisory | OUN | Alfalfa, Woods | 3 hr |
| Mar 4, 3:58 AM CST | Special Weather Statement | OUN | Woods, Woodward | 32 min |
| Mar 4, 4:22 AM CST | Special Weather Statement | OUN | Woods | 23 min |
| Mar 4, 4:45 AM CST | Special Weather Statement | OUN | Alfalfa | 30 min |
| Mar 4, 4:57 AM CST | Special Weather Statement | OUN | Kingfisher | 33 min |
| Mar 4, 5:09 AM CST | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Mar 4, 6:16 AM CST | Special Weather Statement | OUN | Payne | 29 min |
| Mar 4, 6:44 AM CST | Special Weather Statement | OUN | Payne | 31 min |
| Mar 4, 7:13 AM CST | Special Weather Statement | OUN | Kay | 32 min |
| Mar 4, 7:14 AM CST | Special Weather Statement | OUN | Kay | 31 min |
| Mar 4, 10:21 AM CST | Special Weather Statement | OUN | Hughes | 24 min |
| Mar 4, 4:51 PM CST | Special Weather Statement | OUN | Atoka | 24 min |
| Mar 4, 4:57 PM CST | Severe Thunderstorm Warning | OUN | Atoka | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.